MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-5-10-3D
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank, because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received, a report.That the axium coil was found stretched and prematurely detached.The patient was undergoing surgery for treatment of an amorphous, unruptured aneurysm in the left posterior communicating artery with a max diameter of 5.2 mm and a 3.2 mm neck diameter.It was noted, the patient's blood flow was normal and vessel tortuosity was normal.It was reported, that after the spring coil entered the microcatheter, only the detachment point was seen under the x-ray and the spring coil body was not found.So, it was pulled out of the body for inspection.And it was found, that the coil body had been stretched.It was reported, coil separation/break/premature detachment occurred.The implant coil was removed from the patient by removing with the microcatheter.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.The physician did not attempt to detach the coil.The continuous flush was administered, during the procedure.The reported device and any accessory devices were prepared as indicated, in the instructions for use (ifu).No patient symptoms or further complications were reported, as a result of this event.
 
Event or Problem Description
Additional information received reported that the cause of the premature detachment and coil stretch was not determined.There were no issues that resulted in the damage that was found.The catheter used in the event was an sl-10.This coil was the first coil used in the procedure, and 4 coils were subsequently filled.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the coil did not separate and did not prematurely release from the wire.
 
Event or Problem Description
Additional information was received that the coil body of the spring coil was stretched but not separated.The report was incorrectly expressed.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): an axium implant coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within a dispenser track.The axium implant coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.No bends and kinks were found with the axium coil pushwire.The coin was found to be still against the lumen stop.The implant coil was found to be still attached, stretched and damaged within and extending from introducer sheath.No other anomalies were observed.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the implant coil was found to be still attached.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20507042
Report Number9617601-2024-00249
Device Sequence Number8380835
Product Code KRD
UDI-Device Identifier00847536037809
UDI-Public00847536037809
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-5-10-3D
Device Catalogue NumberQC-5-10-3D
Device Lot Number228045491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer10/24/2024
11/19/2024
12/20/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/15/2024
12/10/2024
01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale